Anyone else on cyclosporine that just feels "wiped out"

Hey all.....I've got FSGS, and am currently taking 150mg of cyclosporine 2x/day...I'm also weaning off of pred (currently at 20mg/day). The thing is...I'm soooooooo tired. Not only sleepy tired, but my body is just physically tired; everything is such an effort. Anyone else feel like this?

Report post

19 replies. Join the discussion

I am always tired too. I wake up tired. I never feel rested no matter how much I sleep. My bp has been on the low side (90's/50's). I am now doing a trail period of no bp meds. My dr. also said, that I would feel tired with the taper (I was on 100mg of pred every other day. Currently, I'm on 80mg, going down to 60mg on Monday). I don't know much about cyclosporine, sorry. Hope you feel better soon!

Report post

Hi, I was diagnosed with fsgs (severe nephrotic syndrome). They have thrown everything at me, even cyclosporine. I didn't mind taking it but my bodys reation had other ideas. I could not function. had no energy, always sleeping and felt like death. soooo bad my consultant took me off it. she said to me when the side effects are greater than the outcome it wasn't worrth putting me through the symptoms. I am now on tacrolimus (prograf) starts off fine. they have been half tampering with the dose and after each blood test, my protein levels are a little better but kidney function at 25 %. getting more symptoms & feeling like you so she started to reduce this tabs as well and have now stopped preds. at moment I am semi in remission but we know by reducing my prograf, my protein loss will increase again and i will start to swell. fingers cross this time its a slow process. My days are up and down. since reducing prograf first time ever feel ok other than odd nausea. but can live with that haa haa.... just a waiting game now. tell your docs how you feel all and you can put your heads together and come up with a revised treatment plan....

Report post

I've taken cyclosporine for five years and didn't have any side effects. I also take 3 blood pressure meds, and for a while, my bp would get really low, and then I'd feel wiped out. I also feel tired just from the stress of it all; my eGFR is down to 15, and being in panic mode all the time wears you down. There have been a lot of things that have made me feel like I was too tired to get out of bed, but I can't say that cyclosporine was one of them.

Report post

That's the hard thing about all this...everyone is different, and everyone reacts differently to their particular cocktail of drugs. I just wish my doctor could tell me what side effect/symptom is or is not caused by some medication. I mean, I know I probably don't get enough sleep, but this tiredness goes way beyond a few nights of less than adequate sleep. Maybe it is the weaning off prednisone too...who knows. I guess I'll just keep going along and hope it gets better. Thanks for all your replies!

Report post

That's the hard thing about all this...everyone is different, and everyone reacts differently to their particular cocktail of drugs. I just wish my doctor could tell me what side effect/symptom is or is not caused by some medication. I mean, I know I probably don't get enough sleep, but this tiredness goes way beyond a few nights of less than adequate sleep. Maybe it is the weaning off prednisone too...who knows. I guess I'll just keep going along and hope it gets better. Thanks for all your replies!

Report post

Perhaps you could try reading the patient info that comes with each med. Just about everything I take lists "fatigue" as a possible side effect. Could you possibly be anemic?

Report post

I was reminded by my family physician that regardless of what medication you are on, your body is fighting disease and that can make you tired. I, like many of you out there, also suffer from fatigue. I take naps the likes of which I would have loved when my children were small. However, I am being forgiving and non-judgemental with myself and just accepting that this is the new me. The new me naps...and gets tired.

I hope you are feeling better soon.

Report post

I have MGn and I am on 250mg of cyclo per day, I am also on cozaar, lisinopril, bumex, zantac and Vit. D. I am no longer on any roids because i have taken them long enough. I also get tired but I dont think it comes from the meds in my opinion, I feel it's from the protein spillage. I am spilling about 3-4 grams of protein daily. I do have good days and lots of bad days. I also am very happy at the progress that we have made with my disease, I am at a 38% gfr my creatinine is at 2.3mg my BUN is at 40mg and I am grateful for each and every day the Lord allows me to have I am also grateful that I do not have to be on dialysis. So keep up the napping and just be happy you get an extra day and you dont have to be hooked up to a machine.

Report post

I am on cyclo, cellcept and pred. Weaning off pred and at 20mg every other day. I believe it is the weaning. I felt fine until I hit 20 mg

Report post

When I was first diagnosed with the disease, I was given 80mg of Prednisone which is a pretty high dose. I really had trouble sleeping. I'd be driving down the road would be so tired that I'd fall asleep at the wheel! But I couldn't sleep at night.

When I started cyclosporine and tapered completely off the prednisone, the doctor said that I'd have the reverse reaction to the tapering so that I'd be pretty tired and he was right! Its been about seven months now being on cyclosporine and off prednisone and I'm starting to balance out. Now I'm being tapered off cyclosporine a little going from 100 mg twice a day to 75 mg twice a day.

Just hang in there. Try physically exercising everyday by walking so that you're expending some energy. That's helped me.

Regards

Report post

hi, I'm on cyclosporine 100mg once a day at night and bp, cholesterol and water pills. I take all at night except the water pills and it has helped my fatigue some. I was worse when I was taking all the meds in the morning. I have 40% kidney function and am only spilling one to two protein so that's not bad but I'm only 30 and I think I prob feel like I'm 70 most of the time. Good luck, I just always figure it could be worse and try not to think about it to much, I don't even remember what it feels like to feel good anymore anyway. :)

Report post

I would thing its likely the weaning off of prednisone. I did the steroid thing for 8 months and then took another 4 or 5 to wean off while I started the cyclospornie. I had a really rough weaning where I was tired and super emotional all the time. Eventually it passes but man does it suck while its happening.

Report post

I just started taking cyclo about 4 days ago... 125 mg twice a day, and at first it made me very jittery and anxious and at the same time I was taking 60 mg of pred so you can imagine how much sleep I was getting. The other night I started having excrutiating pain in my knees to the point that I was screaming and crying in so much pain. I have been in the hospital for the last 2 weeks diagnosed with MCD and Nephropathy C1Q. Very rare. I am 30 years old.... The doctor came in this morning and informed me that the pain in my knees and legs are caused by
gout. Anyone heard of anything like this? This is all new to me too and I am feeling very alone..

Report post

Hi momwithmcd, I am so sorry you are having such a trial right now! I know this post was about a month ago and I so hope you are improving. I can so relate to the very alone feeling that snares you when you get this diagnosis of kidney problems. It is like this spiraling whirlwind that catches your breath away; so maybe this is not a timely post for you but just so you know there is someone today giving you a cyber hug and a prayer.
I have FSGS, and my neph wants to start me on the prednisone and cyclosporine and from reading all the Neph Cure posts I know it will be quite awful, but somehow I'll have to persevere like you.
The one thing I did want to mention is that gout is a condition from having to much acidity (pH) in your system. There are many natural remedies that will not interfere with your present medications and might spare you the need to take another med. If you can find a health food store or even go online you can get some Raw Organic Apple Cider Vinegar (Braggs is a good brand) and start taking that and it should help your body to dissolve those crystals building up in your joints and muscles. You can google it and see all the people who have had success with that.
Good Luck and hang in there :o)

Report post

If you're on immunosuppressants you might want to check if Raw Cider Vinegar is okay to take or whether it should be pasteurised - unless it is already :).

Report post

I'm having some of the same issue... Around 2 to 3 pm I am dead dog tired... but here it is just after midnight and I'm here because I can't sleep...

Report post

The most important thing for keeping up your energy is maintaining your albumin level above 4.0. You need to look at Walser's book on Coping with Kidney Disease to find out how much a supplemented very low protein diet can help. Chapter 18 deals with this and the great results he got in clinical trials. The supplements are there to help you get your albumin back up -- and consequently your energy level.

Report post

I am in the same boat as you, only I am almost weaned off prednisone completely! It will get better. Weaning off prednisone can be brutual. Just try to fight through it.

Report post

Ahhh caffeine helped me through that. Now I dont need it.
But what the poster said about albumin is very true. Keep an eye on that and your RBC levels.

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Discussion topics

Community leaders